IDEAS home Printed from
MyIDEAS: Login to save this paper or follow this series

Individual Risk and Lebesgue Extension without Aggregate Uncertainty

  • Sun, Yeneng
  • Zhang, Yongchao

Many economic models include random shocks imposed on a large number (continuum) of economic agents with individual risk. In this context, an exact law of large numbers and its converse is presented in Sun (2006) to characterize the cancelation of individual risk via aggregation. However, it is well known that the Lebesgue unit interval is not suitable for modeling a continuum of agents in the particular setting. The purpose of this note is to show that an extension of the Lebesgue unit interval does work well as an agent space with various desirable properties associated with individual risk.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL:
File Function: original version
Download Restriction: no

Paper provided by University Library of Munich, Germany in its series MPRA Paper with number 7448.

in new window

Date of creation: 29 Feb 2008
Date of revision:
Handle: RePEc:pra:mprapa:7448
Contact details of provider: Postal: Schackstr. 4, D-80539 Munich, Germany
Phone: +49-(0)89-2180-2219
Fax: +49-(0)89-2180-3900
Web page:

More information through EDIRC

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Ricardo Lagos & Guillaume Rocheteau, 2008. "Liquidity in asset markets with search frictions," Staff Report 408, Federal Reserve Bank of Minneapolis.
  2. Richard McLean & Andrew Postlewaite, . "Informational Size and Incentive Compatibility," Penn CARESS Working Papers 7f6ff09d59945e06909ce4fa4, Penn Economics Department.
  3. Darrell Duffie & Nicolae Garleanu & Lasse Heje Pedersen, 2004. "Over-the-Counter Markets," NBER Working Papers 10816, National Bureau of Economic Research, Inc.
  4. Feldman, Mark & Gilles, Christian, 1985. "An expository note on individual risk without aggregate uncertainty," Journal of Economic Theory, Elsevier, vol. 35(1), pages 26-32, February.
  5. Richard McLean & Andrew Postlewaite, 2003. "Core Convergence with Asymmetric Information," PIER Working Paper Archive 03-027, Penn Institute for Economic Research, Department of Economics, University of Pennsylvania.
  6. repec:oup:restud:v:74:y:2007:i:4:p:1329-1354 is not listed on IDEAS
  7. Pierre-Olivier Weill, 2004. "Leaning against the wind," 2004 Meeting Papers 382, Society for Economic Dynamics.
  8. Sun, Yeneng, 2006. "The exact law of large numbers via Fubini extension and characterization of insurable risks," Journal of Economic Theory, Elsevier, vol. 126(1), pages 31-69, January.
  9. Yeneng Sun & Nicholas Yannelis, 2008. "Ex ante efficiency implies incentive compatibility," Economic Theory, Springer, vol. 36(1), pages 35-55, July.
  10. Anderson, Robert M., 1991. "Non-standard analysis with applications to economics," Handbook of Mathematical Economics, in: W. Hildenbrand & H. Sonnenschein (ed.), Handbook of Mathematical Economics, edition 1, volume 4, chapter 39, pages 2145-2208 Elsevier.
  11. Judd, Kenneth L., 1985. "The law of large numbers with a continuum of IID random variables," Journal of Economic Theory, Elsevier, vol. 35(1), pages 19-25, February.
  12. Darrell Duffie & Nicolae Garleanu & Lasse Heje Pedersen, 2006. "Valuation in Over-the-Counter Markets," NBER Working Papers 12020, National Bureau of Economic Research, Inc.
  13. Podczeck, Konrad, 2008. "On the convexity and compactness of the integral of a Banach space valued correspondence," Journal of Mathematical Economics, Elsevier, vol. 44(7-8), pages 836-852, July.
  14. Peter J. Hammond & Yeneng Sun, 2000. "Joint Measurability and the One-way Fubini Property for a Continuum of Independent Random Variables," Working Papers 00008, Stanford University, Department of Economics.
  15. Sun, Yeneng & Yannelis, Nicholas C., 2007. "Core, equilibria and incentives in large asymmetric information economies," Games and Economic Behavior, Elsevier, vol. 61(1), pages 131-155, October.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:pra:mprapa:7448. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ekkehart Schlicht)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.